Home Forums General Discussion Cause of Flare ups

Tagged: 

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #464048
    April15533
    Participant

    Hello all, Long time since I have been on.
    Have been in lots more pain, more frequently lately and I am a long way from home.
    Am taking Mino 2xday. Need to add Motrin to that occasionally, and more occasionally now.
    Seems I am having flares(excessive pain) and can’t figure out what is causing them.
    Question one: How long after something, will a flare show up?
    Ex; if I eat or drink something not right for my body?

    Question two: If I am late taking a Mino, will it cause a flare?
    Question Three: Do others sometimes increase Mino to more than 2xday if pain is more frequent.
    I am sure I have more, but my thoughts are always foggy and unfocused. That’s why I can’t figure out what causes the flares.
    Hope all are trudging forward.

    #464049
    Luck20
    Participant

    Hi,how far into AP treatment are you?

    It took months before I saw a difference. I keep trying to figure out what causes extra pain too. Its very frustrating. Even when I think I’m eating perfectly, somehow I end up with pain late in the day. Then I get irritated and eat what I want and feel fine for a bunch of days. I’ve been going around in my head for a year trying to figure it out and it seems to keep changing.

    I do think over time pain declines and we get used to a more normal life and have less tolerance for the pain, when it might not actually be as bad as it was…just my theory.

    Hang in there.

    Originally +Ana May 2018 (now negative Jan 2019), scleroderma or uctd, Morphea (now mostly gone!), Myositis ( better now) Probable Lyme w/coinfections, had Bartonella marks that disappeared,
    Mild reflux, mostly gone,mild ild, skin hardening (continued softening and some parts normal again) Impaired liver function, now normal after 1 year and CK, LDH all normal again, 14 mo after starting ap.

    Minocin m-f 2x, antibiotic rotation, ldn 4.5, cellcept 3000, probiotics, Monolaurens, Olive leaf extract, fish

    #464064
    whaleharbor
    Keymaster

    I agree with Luck20 it could be a “herx” and not a flare (read up on herx’s here https://www.roadback.org/faqs/?faq-category=35.

    However, I’d like to share with you what happened to me in case it can help you. I was taking Minocycline for years…I think almost a decade and in remission with it when “boom” major flare…like major. I was absolutely seemingly overnight back to square one as if I had not ever taken minocycline before. Here’s what my doctor and I were able to figure out for me (1) A few months prior, my pharmacy had switched generics on me. I had been taking the generic from TEVA but they switched to only providing minocycline from Ranbaxy as TEVA was no longer (at that time) manufacturing the medication. Solution: I couldn’t get the TEVA brand so I went with another…ACTAVIS brand and went through the same process as I had before to get back to remission. (2) It was a major flare…major major major…but doctor and I had no choice but to give me a systemic shot of prednisone. (3) I think that in addition to the switch in generic, I went through one of the most stressful events of my life. Major stress…heck even minor stress…greatly affects me.

    So…I can only speak for me but when in doubt, I always talk to my doctor. Your doctor might be able to help you figure things out as well…especially if you’ve been through some big stress or any kind of brand change.

    100 mg Minocycline every other day (Actavis Brand)

    #464065
    Luck20
    Participant

    If you have the option of an iv of clindamycin, that might be helpful, especially if you could do a few days in a road. I’m not sure how you get that in mainstream medicine…I assume its more often done in alternative medicine.

    Originally +Ana May 2018 (now negative Jan 2019), scleroderma or uctd, Morphea (now mostly gone!), Myositis ( better now) Probable Lyme w/coinfections, had Bartonella marks that disappeared,
    Mild reflux, mostly gone,mild ild, skin hardening (continued softening and some parts normal again) Impaired liver function, now normal after 1 year and CK, LDH all normal again, 14 mo after starting ap.

    Minocin m-f 2x, antibiotic rotation, ldn 4.5, cellcept 3000, probiotics, Monolaurens, Olive leaf extract, fish

    #464071
    April15533
    Participant

    I have only been taking the Mino for about 3 months now. The pain is daily but the intense pain and discomfort isn’t daily. For those that have experienced these reactions from either food, physical activity etc, how long before the pain or discomfort started.

    #464072
    April15533
    Participant

    I am making sure that I stick with same brand of Mino also.

    #464073
    Luck20
    Participant

    I think I’m having reactions from food within 2-4 hours.(increased pain, sometimes sinus)

    There are foods I’ve stayed away from for 6 months and now when I reintroduce them, don’t seem to have problems, but I also suspect its a quantity issue. I must have different levels of tolerance to different things.

    I also think that being super stressed out and paranoid about food isn’t helpful for me. I’m trying to come up with a middle of the road eating plan that I know helps me feel better, but has some flexibility built into it, but also doesnt lead me seriously off course.

    Originally +Ana May 2018 (now negative Jan 2019), scleroderma or uctd, Morphea (now mostly gone!), Myositis ( better now) Probable Lyme w/coinfections, had Bartonella marks that disappeared,
    Mild reflux, mostly gone,mild ild, skin hardening (continued softening and some parts normal again) Impaired liver function, now normal after 1 year and CK, LDH all normal again, 14 mo after starting ap.

    Minocin m-f 2x, antibiotic rotation, ldn 4.5, cellcept 3000, probiotics, Monolaurens, Olive leaf extract, fish

    #464084
    Maz
    Keymaster

    Hi April,

    Are you treating RA? Any labs lately to compare to baseline?

    Wondering about your dose – did you start out on 100mg twice daily? Are you taking anything else, med-wise or supp-wise? Any co-morbidities, like thyroid disease, for example?

    Sometimes, what can happen is that when a person has a lot of pre-existing inflammation, it can cause excessive herxing and this can lead to a hypersensitive state. You might like to read Dr. Brown’s transcript on Hypersensitivity under the Resources tab in order to learn about how he dealt with these situations.

Viewing 8 posts - 1 through 8 (of 8 total)

You must be logged in to reply to this topic.